Thursday, January 07, 2010

Acne at my age: adolescence without the benefits





This was me in junior high. Spring of 1965 or 66 depending on whether I was in 7th or 8th grade. As I recall, I had some zits, but nothing that I couldn't deal with (although I remember days when I wanted to stay home from school because I was sure that the pimple erupting on my chin had a neon light attached to it blinking on and off. These days, it's not quite the same. I can't say I'm not as vain, but I try not to obsess about it. After all, it's a good thing that this is showing up, right? As you may recall the oncologist informed me that on my new chemotherapy, Tarceva, one of the side effects--if it was working--was acne.

What I forgot is how much pimples hurt. And my nose is extremely tender right now. So avoiding the clown analogies for now, I will close with another photograph of me from freshman year in high school and figure that this too, like acne, and like youth, will pass.


6 comments:

Anonymous said...

Well, congrats on the acne. Isn't that supposed to be a good sign that the treatment is working??

moe99 said...

yes, it is sn indication that the Tarceva may be working. Fingers crossed.

Tina said...

Fingers and toes are crossed!!! I never thought I'd tell a friend "I'm so happy you have acne", but there you go!

Anonymous said...

Regina, is it OK to use something to treat the acne? If it is, I have some suggestions that might help. Or do you just have to tough it out?

moe99 said...

Yes, any suggestions for medications that can be used topically (no pills to treat it right now), would be welcome.

odp said...

Tea tree oil? Trader Joe's sells it.